Conjunctival hemorrhagic events associated with imatinib mesylate

Franca Radaelli, Claudia Vener, Francesco Ripamonti, Alessandra Iurlo, Mariangela Colombi, Andrea Artoni, Gianluigi Reda, Giorgio Lambertenghi Deliliers

Research output: Contribution to journalArticlepeer-review

Abstract

Imatinib mesylate (IM) is used in the targeted therapy of chronic myelogenous leukemia and gastrointestinal stromal tumors. It is well tolerated and leads to no higher incidence of hemorrhagic events than other therapies. Of 87 patients we treated with IM for a minimum of 3 months, 10 patients (11%) developed unilateral or bilateral conjunctival hemorrhage (CH). No other hemorrhagic events were observed during follow-up, except for CH recurrence in 6 cases (7%). Because there was no other obvious reason for such a high incidence of CH, we hypothesize drug hypersensitivity or ocular irritation induced by IM treatment.

Original languageEnglish
Pages (from-to)390-393
Number of pages4
JournalInternational Journal of Hematology
Volume86
Issue number5
DOIs
Publication statusPublished - Dec 2007

Keywords

  • CML
  • Conjunctival hemorrhage
  • Imatinib
  • STI571

ASJC Scopus subject areas

  • Hematology

Fingerprint Dive into the research topics of 'Conjunctival hemorrhagic events associated with imatinib mesylate'. Together they form a unique fingerprint.

Cite this